Alert archive / North Carolina / High Wind Warnings in 2018

High Wind Warning 1, NWS Raleigh, NC

March 2, 201815 counties in North Carolina

NWS Raleigh, NC issued this high wind warning at Mar 2, 2018, 3:52 AM EST for 15 counties in North Carolina. It took effect at Mar 2, 2018, 4:00 AM EST. It was in force for 17 hr. 37 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 2, 2018, 3:52 AM EST (08:52 UTC)
In effect from
Mar 2, 2018, 4:00 AM EST
Expired
Mar 2, 2018, 9:11 PM EST
In force
17 hr
Issued by
NWS Raleigh, NC

Counties Alamance County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Nash County, NC, Orange County, NC, Person County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 50 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 4:14 AM ESTNON-TSTM WND DMG2 Se Sharpsburg, NCTREE DOWN ON TOWN CREEK ROAD NEAR SHARPSBURG.
Mar 2, 5:07 AM ESTNON-TSTM WND DMG4 Ssw Bailey, NCTREE DOWN AT BUNN ROAD AND EATCHEL CT.
Mar 2, 5:23 AM ESTNON-TSTM WND DMG1 Ne Kenly, NCTREE DOWN AT BLACK WALNUT ROAD AND 301 SOUTH.
Mar 2, 5:52 AM ESTNON-TSTM WND GST 413 Ne Youngsville, NC
Mar 2, 7:05 AM ESTNON-TSTM WND DMGGibsonville, NCTREE DOWN ON A HOME AT 700 HAWTHORN RIDGE ROAD. .
Mar 2, 7:40 AM ESTNON-TSTM WND GST 531 Wsw Rosemary, NC46 KT GUST REPORTED AT HALIFAX COUNTY AIRPORT.
Mar 2, 7:45 AM ESTNON-TSTM WND DMGScotland Neck, NCTREES DOWN ON POWER LINES IN SCOTLAND NECK.
Mar 2, 7:53 AM ESTNON-TSTM WND DMG3 Sw Lucama, NCTREE DOWN AT 8077 HARREL STORE RD IN KENLY.
Mar 2, 8:00 AM ESTNON-TSTM WND DMG4 E Lake Gaston, NCLARGE TREE BLOWN DOWN ONTO A HOUSE. WILDWOOD POINT SUBDIVISION. NO INJURIES.
Mar 2, 8:09 AM ESTNON-TSTM WND DMG5 Wnw Nashville, NCTREE ON POWER LINES ON PLEASANT GROVE CHURCH ROAD IN NASHVILLE.
Mar 2, 8:30 AM ESTNON-TSTM WND DMG2 Ne Raleigh, NCMEDIA REPORTS TREES DOWN ON POWER LINES ON QUAIL RIDGE DRIVE IN RALEIGH.
Mar 2, 8:30 AM ESTNON-TSTM WND DMG7 Nnw Enfield, NCTREE DOWN ON I-95 AT MILE MARKER 160.
Mar 2, 8:31 AM ESTNON-TSTM WND DMG3 Nne Dortches, NCTREE DOWN ON I-95 AT MILE MARKER 144.
Mar 2, 8:40 AM ESTNON-TSTM WND DMG1 Ne Weldon, NCTREES DOWN IN WELDON.
Mar 2, 8:45 AM ESTNON-TSTM WND DMG4 Wsw Rural Hall, NCTREES IN ROADWAY.
Mar 2, 8:53 AM ESTNON-TSTM WND DMG3 Sw Lucama, NCTREE DOWN AT 8120 HARREL STORE RD IN KENLY.
Mar 2, 9:05 AM ESTNON-TSTM WND DMG1 Nnw Roanoke Rapids, NCTREES DOWN IN ROANOKE RAPIDS WITH SOME POWER OUTAGES.
Mar 2, 9:24 AM ESTNON-TSTM WND DMG5 Nne Kenly, NCTREE DOWN ON I-95 SB AT MILE MARKER 110.
Mar 2, 9:30 AM ESTNON-TSTM WND DMG3 Sw Speed, NCTREE DOWN AT 122 NORTH AND DICKENS ROAD IN TARBORO.
Mar 2, 9:34 AM ESTNON-TSTM WND DMG3 Se Donnaha, NCTREES BLOWN DOWN ACROSS THE ROADWAY.
Mar 2, 9:45 AM ESTNON-TSTM WND DMG3 Nnw Spring Hope, NCTREE DOWN ON CHANTILLY ROAD IN SPRING HOPE.
Mar 2, 9:46 AM ESTNON-TSTM WND DMG1 Nnw Oxford, NCSEVERAL TREES DOWN ACROSS MULTIPLE ROADWAYS IN GRANVILLE CO.
Mar 2, 9:48 AM ESTNON-TSTM WND DMG2 Ssw South Henderson, NC2 TREES DOWN ACROSS ROADWAY AT LYNNBANK RD. IN HENDERSON.
Mar 2, 9:50 AM ESTNON-TSTM WND DMGWarrenton, NCMULTIPLE TREES DOWN ACROSS SEVERAL ROADWAYS ACROSS WARREN CO. POWER OUTAGE IN WARRENTON EARLIER THIS MORNING IMPACTED SHERRIFF'S DEPT.
Mar 2, 9:52 AM ESTNON-TSTM WND DMGLouisburg, NCSEVERAL TREES DOWN ACROSS MULTIPLE ROADWAYS IN FRANKLIN CO. POWER OUTAGES REPORTED IN BOTH LOUISBURG AND YOUNGSVILLE THIS MORNING.
Mar 2, 10:03 AM ESTNON-TSTM WND DMG5 Nw High Point, NCTREES BLOWN DOWN ACROSS ROADWAY.
Mar 2, 10:07 AM ESTNON-TSTM WND DMG2 Ene Walkertown, NCTREES BLOWN DOWN ACROSS THE ROADWAY.
Mar 2, 10:14 AM ESTNON-TSTM WND DMG2 Ne Donnaha, NCTREES AND POWER LINES DOWN.
Mar 2, 10:15 AM ESTNON-TSTM WND DMG3 N Sedge Garden, NCTREES BLOWN DOWN ACROSS THE ROADWAY.
Mar 2, 10:16 AM ESTNON-TSTM WND DMGCary, NCCARY FD HAS CLOSED ROAD AT W. CHATHAM ST. AND HIGH HOUSE RD. DUE TO TREES AND POWER LINES DOWN ACROSS THE ROAD.
Mar 2, 1:00 PM ESTNON-TSTM WND DMG1 Sw Burlington, NCTREE DOWN ON TRAIL ONE IN BURLINGTON.
Mar 2, 1:00 PM ESTNON-TSTM WND DMG1 W Burlington, NCTREE DOWN ON COUNTRY CLUB DRIVE AND CHURCH ST IN BURLINGTON.
Mar 2, 1:23 PM ESTNON-TSTM WND DMG4 Sse Summerfield, NCMULTIPLE TREES DOWN NORTHWEST OF GREENSBORO BETWEEN GSO AIRPORT AND LAKE BRANDT.
Mar 2, 2:53 PM ESTNON-TSTM WND DMG1 Sse Roxboro, NCWIND GUSTS RESULTED IN NUMEROUS TREES DOWN ACROSS THE COUNTY, WITH AT LEAST 6 TREES REPORTED DOWN WITHIN THE COMMUNITY OF ROXBORO. FALLING TREES DAMAGED TWO VEHICLES AND A HOME WITHIN THE COUNTY, PRODUCING AN UNKNOWN AMOUNT OF DAMAGE.
Mar 2, 3:00 PM ESTNON-TSTM WND DMG1 Sw Chapel Hill, NCWIND GUSTS DOWNED A DOZEN TREES ACROSS PARTS OF ORANGE COUNTY, INCLUDING SEVERAL UTILITY POLES WITHIN THE COMMUNITY OF CHAPEL HILL.
Mar 2, 3:04 PM ESTNON-TSTM WND DMG2 Sse Raleigh, NCWIND GUSTS RESULTED IN NUMEROUS TREES DOWN ACROSS THE COUNTY, WITH SEVERAL POWER OUTAGES ALSO REPORTED.
Mar 2, 3:08 PM ESTNON-TSTM WND DMG1 Ne Durham, NCWIND GUSTS BROUGHT DOWN ANYWHERE FROM 12 TO 15 TREES ACROSS DURHAM COUNTY, TEMPORARILY CLOSING NUMEROUS ROADWAYS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2018-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2018-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

755 
WWUS72 KRAH 020852
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
352 AM EST Fri Mar 2 2018

...STRONG, POTENTIALLY DAMAGING WINDS WILL OCCUR THROUGH EARLY 
THIS EVENING ACROSS CENTRAL NC...

.A Nor'easter will rapidly intensify just offshore of the 
northern Mid Atlantic coast today. The circulation around this 
deep low and an area of high pressure building in from the central
U.S will result in very strong winds across central NC today 
through early this evening. 

NCZ007>011-021>028-041-043-022200-
/O.UPG.KRAH.WI.Y.0002.180302T1200Z-180303T0300Z/
/O.NEW.KRAH.HW.W.0001.180302T0900Z-180303T0300Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Wake-Wilson-
Including the cities of Bushy Fork, Concord, Roxboro, Surl, 
Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, 
Afton, Warrenton, Lake Gaston, Roanoke Rapids, Pfafftown, 
Stanleyville, Winston-Salem, Greensboro, Lake Townsend, 
High Point, Burlington, Graham, Chapel Hill, Carrboro, Bethesda, 
Durham, Research Triangle, Pilot, Ingleside, Louisburg, 
Franklinton, Nashville, Aventon, Red Oak, Sharpsburg, 
Spring Hope, Rocky Mount, Raleigh, Cary, New Hope, and Wilson
352 AM EST Fri Mar 2 2018

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

The National Weather Service in Raleigh has issued a High Wind
Warning, which is in effect until 10 PM EST this evening. 

* WINDS...Northwest 15 to 25 mph with frequent gusts 35 to 45 mph.
  Isolated wind gusts 50 to 60 mph are possible.

* TIMING...The strongest wind gusts are expected from mid morning
  through late afternoon across the northern Piedmont, and through
  early evening across the northern coastal plain.

* IMPACTS...Strong winds of this magnitude will blow down large
  tree limbs, shallow rooted or diseased trees, and power lines.
  Numerous power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts 
of 58 mph or more can lead to property damage. Expect numerous
power outages due to downed trees and power lines. Operators of
high profile vehicles will encounter periods of driving
difficulty.

&&

$$

NCZ038>040-042-073>078-083>086-088-089-022200-
/O.EXT.KRAH.WI.Y.0002.180302T0900Z-180303T0300Z/
Davidson-Randolph-Chatham-Johnston-Stanly-Montgomery-Moore-Lee-
Harnett-Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
Including the cities of Lexington, Thomasville, Asheboro, Ulah, 
Archdale, Trinity, Hasty, Siler City, Bynum, Moncure, Pittsboro, 
Smithfield, Clayton, Flowers, Selma, Benson, Coats Crossroads, 
Albemarle, Plyler, Troy, Biscoe, Mount Gilead, Pekin, Badin Lake,
Eldorado, Southern Pines, Pinehurst, Aberdeen, Eagle Springs, 
Seven Lakes, Cumnock, Gum Springs, Sanford, Tramway, Dunn, 
Anderson Creek, Timberlake, Duncan, Erwin, Angier, Lillington, 
Goldsboro, Wadesboro, Polkton, Rockingham, Hamlet, 
East Rockingham, Laurel Hill, Laurinburg, Antioch, 
Ashley Heights, Raeford, Rockfish, Silver City, Fayetteville, 
Fort Bragg, and Clinton
352 AM EST Fri Mar 2 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WINDS...Northwest 15 to 25 mph with gusts 35 to 45 mph.

* TIMING...The strongest wind gusts expected from mid morning
  through sunset. 

* IMPACTS...Strong winds will blow down large tree limbs, a few trees,
  and power lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 31 to 39 mph for
more than an hour, or frequent wind gusts between 40 to 50 mph,
are expected. Winds of this magnitude are capable of knocking
down trees, particularly old or weakened ones, and can make
driving difficult, especially for high profile vehicles.

&&

$$
2 follow-up statements
228 
WWUS72 KRAH 021715
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
1215 PM EST Fri Mar 2 2018

...STRONG DAMAGING WINDS WILL OCCUR THROUGH EARLY THIS EVENING 
ACROSS CENTRAL NC...

.A Nor'easter will continue to intensify just offshore of the 
northern Mid Atlantic coast today. The circulation around this 
deep low and an area of high pressure building in from the central
U.S will result in very strong winds across central NC today 
through early this evening.

NCZ007>011-021>028-041-043-030300-
/O.CON.KRAH.HW.W.0001.000000T0000Z-180303T0300Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Wake-Wilson-
Including the cities of Bushy Fork, Concord, Roxboro, Surl, 
Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, 
Afton, Warrenton, Lake Gaston, Roanoke Rapids, Pfafftown, 
Stanleyville, Winston-Salem, Greensboro, Lake Townsend, 
High Point, Burlington, Graham, Chapel Hill, Carrboro, Bethesda, 
Durham, Research Triangle, Pilot, Ingleside, Louisburg, 
Franklinton, Nashville, Aventon, Red Oak, Sharpsburg, 
Spring Hope, Rocky Mount, Raleigh, Cary, New Hope, and Wilson
1215 PM EST Fri Mar 2 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...Sustained northwest winds of 15 to 25 mph with frequent
  gusts 35 to 45 mph are expected. Isolated wind gusts of 50 to 
  60 mph are possible.

* TIMING...The strongest wind gusts will continue through late 
  afternoon across the northern Piedmont, and through early 
  evening across the northern coastal plain.

* IMPACTS...Strong winds of this magnitude will blow down large 
  tree limbs, shallow rooted or diseased trees, and power lines. 
  Numerous power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. Expect numerous
power outages due to downed trees and power lines. Operators of
high profile vehicles will encounter periods of driving
difficulty.

&&

$$

NCZ038>040-042-073>078-083>086-088-089-030300-
/O.CON.KRAH.WI.Y.0002.000000T0000Z-180303T0300Z/
Davidson-Randolph-Chatham-Johnston-Stanly-Montgomery-Moore-Lee-
Harnett-Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
Including the cities of Lexington, Thomasville, Asheboro, Ulah, 
Archdale, Trinity, Hasty, Siler City, Bynum, Moncure, Pittsboro, 
Smithfield, Clayton, Flowers, Selma, Benson, Coats Crossroads, 
Albemarle, Plyler, Troy, Biscoe, Mount Gilead, Pekin, Badin Lake,
Eldorado, Southern Pines, Pinehurst, Aberdeen, Eagle Springs, 
Seven Lakes, Cumnock, Gum Springs, Sanford, Tramway, Dunn, 
Anderson Creek, Timberlake, Duncan, Erwin, Angier, Lillington, 
Goldsboro, Wadesboro, Polkton, Rockingham, Hamlet, 
East Rockingham, Laurel Hill, Laurinburg, Antioch, 
Ashley Heights, Raeford, Rockfish, Silver City, Fayetteville, 
Fort Bragg, and Clinton
1215 PM EST Fri Mar 2 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WINDS...Sustained northwest winds of 15 to 25 mph with gusts 35
  to 40 mph are expected.

* TIMING...The strongest wind gusts will continue through the 
  late afternoon.

* IMPACTS...Strong winds will blow down large tree limbs, a few 
  trees, and power lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 31 to 39 mph for
more than an hour, or frequent wind gusts between 40 to 50 mph,
are expected. Winds of this magnitude are capable of knocking
down trees, particularly old or weakened ones, and can make
driving difficult, especially for high profile vehicles.

&&

$$
827 
WWUS72 KRAH 030211
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
911 PM EST Fri Mar 2 2018

.The flow, between a strong cyclone drifting away from the 
northern middle Atlantic coast and high pressure building in from 
the upper Midwest, will maintain breezy to windy conditions at 
times through Saturday.

NCZ007>011-021>028-041-043-030315-
/O.CAN.KRAH.HW.W.0001.000000T0000Z-180303T0300Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Wake-Wilson-
Including the cities of Bushy Fork, Concord, Roxboro, Surl, 
Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, 
Afton, Warrenton, Lake Gaston, Roanoke Rapids, Pfafftown, 
Stanleyville, Winston-Salem, Greensboro, Lake Townsend, 
High Point, Burlington, Graham, Chapel Hill, Carrboro, Bethesda, 
Durham, Research Triangle, Pilot, Ingleside, Louisburg, 
Franklinton, Nashville, Aventon, Red Oak, Sharpsburg, 
Spring Hope, Rocky Mount, Raleigh, Cary, New Hope, and Wilson
911 PM EST Fri Mar 2 2018

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Raleigh has cancelled the High
Wind Warning.

It will remain windy at times through Saturday, with occasional 
gusts between 30 and 40 mph, but the frequency and magnitude of 
those gusts will be less than their peak overnight and Friday, and
short of Advisory and Warning criteria. 

$$

NCZ038>040-042-073>078-083>086-088-089-030315-
/O.CAN.KRAH.WI.Y.0002.000000T0000Z-180303T0300Z/
Davidson-Randolph-Chatham-Johnston-Stanly-Montgomery-Moore-Lee-
Harnett-Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
Including the cities of Lexington, Thomasville, Asheboro, Ulah, 
Archdale, Trinity, Hasty, Siler City, Bynum, Moncure, Pittsboro, 
Smithfield, Clayton, Flowers, Selma, Benson, Coats Crossroads, 
Albemarle, Plyler, Troy, Biscoe, Mount Gilead, Pekin, Badin Lake,
Eldorado, Southern Pines, Pinehurst, Aberdeen, Eagle Springs, 
Seven Lakes, Cumnock, Gum Springs, Sanford, Tramway, Dunn, 
Anderson Creek, Timberlake, Duncan, Erwin, Angier, Lillington, 
Goldsboro, Wadesboro, Polkton, Rockingham, Hamlet, 
East Rockingham, Laurel Hill, Laurinburg, Antioch, 
Ashley Heights, Raeford, Rockfish, Silver City, Fayetteville, 
Fort Bragg, and Clinton
911 PM EST Fri Mar 2 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Raleigh has cancelled the Wind
Advisory.

It will remain breezy to windy at times through Saturday, with 
occasional gusts up to 35 mph, but the frequency and magnitude of 
those gusts will be less than their peak overnight and Friday, and
short of Advisory and Warning criteria. 

$$

MWS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this high wind warning went out at Mar 2, 3:25 AM EST, 27 minutes earlier.

Area forecast discussion, Mar 2, 3:25 AM EST, 27 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
325 AM EST Fri Mar 2 2018

.SYNOPSIS...
Very windy conditions expected today as an area of low pressure
strengthens off the northern Mid Atlantic coast. Cool high pressure
will build into central NC for the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 325 AM Friday...

Main adjustment to the near term forecast was to introduce a High
Wind Warning for sections of the northern Piedmont-northern coastal
plain, and to start the warning/wind advisory a couple of hours
sooner than earlier thinking.

A deepening area of low pressure off the northern Mid Atlantic coast
already being felt across sections of central NC and southern VA
with wind gusts 35-40 mph already being reported at such places as
Danville, Greensboro, Roxboro, and Roanoke Rapids. The sfc low
forecast to deepen another 10-14mb between 08Z-18Z. Forecast model
soundings have been fairly consistent depicting momentum transfer
near the surface on the order of 35-45 kts with the higher values
depicted north and northeast of RDU. Thus, expect the gusts to
increase substantially shortly after sunrise as mixing ensues.
Expect frequent gusts between 35 and 45 mph across the region with
the higher gusts anticipated across the counties with gusts 50-55
mph probable close to the VA border and into our northern coastal
plain. While not expecting gusts in the Triad and Triangle regions
to meet specified high wind warning criteria, believe societal
impacts in the form of downed trees and numerous scattered power
outages warrant the necessity for a warning.

Temperatures at 08Z a few degrees warmer than forecast. In addition,
bulk of temperature guidance have warmed a couple of degrees from
earlier model runs. While substantial low level cold air advection
expected today, warmer than expected start and possible slight
offset of cold air advection from downslope component suggest that
max temps today need to be adjusted up a few degrees from the
previous forecast, with highs ranging from the mid-upper 50s north
to the lower 60s south.

Tonight, blustery conditions will persists especially east of
highway 1 as the sfc low offshore gradually pulls away to the east-
ne. Wind gusts 25-30 mph still expected through late evening across
the coastal plain, with gusts 18-25 mph still probable elsewhere.
Continued low level cold air advection will aid to send temperatures
down into the upper 20s-lower 30s. When the wind is factored in,
wind chill values in the low-mid 20s expected overnight.

&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
As of 325 AM Friday...

Continued blustery conditions Saturday due to the pressure
difference between the deep low offshore of the Mid Atlantic, and an
area of high pressure over the Great Lakes/lower OH Valley.
Subsidence will maintain clear skies, except over our far northern
coastal plain where clouds streaming off of Chesapeake Bay should
occur. It will feel cooler thanks to the wind and the dry air mass.
Max temps generally in the mid-upper 50s, with lower 50s across the
far north.

Pressure gradient will still exists over our region Saturday night.
This mixing will aid to prevent the near surface atmosphere to
realize full cooling potential. It will still be cold, though, with
min temperatures by early Sunday in the 30-35 degree range.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 210 PM Thursday...

Central NC will remain under northwest flow aloft as the upper low
continues to migrate eastward over the Atlantic and the sub-tropical
ridge builds northward into the deep south and Midwest Saturday and
Sunday. The persistent subsidence will result in clear skies and dry
weather across the area through the weekend. At the surface, Central
NC will be sandwiched between the low over the Atlantic and the
Canadian high diving southward through the OH and TN river valleys
into the deep south. As a result of the strong pressure gradient
between the two features, expect winds to be fairly strong and gusty
again on Saturday, though not as strong as Friday. The pressure
gradient will finally begin to relax as the high begins to push
eastward over the Mid-Atlantic, with gusts abating Saturday night
into Sunday.

Another surface low will develop off the Rockies Sunday night, with
the developing attendant cold front strengthening as the system
progresses eastward through the Midwest. Aloft, the open trough
digging into the Northern Plains on Sunday will likely become a
cutoff low on Monday as it moves eastward. The low should remain
cutoff as it dives further southeast toward the Mid-Atlantic. A cool
and wet period is in store Tuesday into early Wednesday as this
system moves through the Mid-Atlantic states. Fair weather returns
later Wednesday into Thursday in a dry northwesterly flow.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
As of 130 AM Friday...

VFR parameters expected across central NC through the weekend. There
will be an aviation hazard in the form of very windy conditions
through Saturday as an area of low pressure strengthens off the Mid
Atlantic coast. NW winds later this morning will increase to around
16-21kts with frequent gusts 30-40kts. An isolated 50 kts gust
cannot be ruled out, especially north-northeast of KRDU and KRWI.
The strongest gusts should occur between 13Z-22Z. Gusts overnight
into the first half of Saturday will range between 22-30kts. Much
lighter winds anticipated Saturday night into Sunday.

The next chance for sub VFR parameters, primarily in the form of low
ceilings, is expected Tuesday into Tuesday night as an area of low
pressure and attendant sfc cold front affects the region.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 10 PM EST this evening for NCZ038>040-042-
073>078-083>086-088-089.
High Wind Warning until 10 PM EST this evening for NCZ007>011-
021>028-041-043.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...KC/Franklin
AVIATION...WSS
Hazardous weather outlook, Mar 1, 6:15 PM EST, 9 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
615 PM EST Thu Mar 1 2018

NCZ007>011-021>028-038>043-073>078-083>086-088-089-022315-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
615 PM EST Thu Mar 1 2018

...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM EST FRIDAY...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

High Wind Warnings in North Carolina, 2018Every high wind warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.